Tests went all good today.
However my symptoms of muscle cramps, sweating, elevated bp, pain, dyspnea, and nausea had become worse overnight. I asked them to run a istat blood check on me while I was at the clinic. My potassium was down to 3.0. Since my doctor was out till tomorrow the in clinic heart failure doc just wrote me a new prescription for potassium supplements, told me to take a triple dose when I got home and follow up with my regular HF doctor. The gal at the front desk was able to get me in tomorrow afternoon.
What I can't figure out is why my potassium was so low, I am on turosemide now 40mg a day, 25mg spirolactone, and the milrinone drip. They had said I didn't need potassium anymore due to the spiro and milrinone. Why would my levels drop so low all of a sudden? The HF doctor seemed baffled as well. I wasn't dehrated, no diarrhea etc. He is guessing all my "new" worsening symptoms are due to the low p. I am worried I am having a bad reaction to the milrinone, or a non responder. After a short shower last night my bp jumped to 140/100 with a heart rate of 140 that did not resolve after rest and cooling off. Can anyone tell me if this is a sign the milrinone is no longer doing its job, side effect, or sign of worsening pump failure. Today was a miserable day physically for me. We are scared we are running out of options if the milrinone does not work. Any insight would be helpful. Also I am curious if anyone else gets extremely sick with a p level of 3.0?